MAUDE Adverse Event Report: SHOCKWAVE MEDICAL, INC. SHOCKWAVE C2 CORONARY INTRAVASCULAR LITHOTRIPSY (IV) CATHETER

SHOCKWAVE MEDICAL, INC. SHOCKWAVE C2 CORONARY INTRAVASCULAR LITHOTRIPSY (IV) CATHETER
Model Number C2IVL3012
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Cardiac Arrest (1762); Hemorrhage/Blood Loss/Bleeding (1888); Perforation (2001)
Date of Event 09/29/2022
Type of Reportable Event Death
Additional Manufacturer Narrative
The device referenced in this report was not returned to shockwave medical, inc.Therefore, a physical examination could not be performed.There was no ivl device malfunction reported.Based on the provided information, the patient experienced left circumflex (lcx) and left main (lm) artery perforations.Covered stents were immediately deployed however, under imaging, there was still presence of bleeding.The patient was emergently transferred to the operating room for surgery to stop the bleeding.However, the patient coded and subsequently expired.Shockwave medical, inc.Has controls in place to ensure devices are built to approved procedures and meet lot release acceptance criteria prior to being distributed.
 
Event or Problem Description
It was reported that after a patient had a ventricular heart pump procedure due to coronary artery disease (cad), the patient underwent a percutaneous coronary intervention (pci) using the shockwave c2 coronary intravascular lithotripsy (ivl) catheter to treat a concentric de novo lesion located in the proximal left anterior coronary (lad) and circumflex (cx) arteries.The balloon successfully delivered 40 pulses in each vessel.Post ivl procedure, a drug-eluting stents (des) were deployed in the left circumflex and proximal lad.The lad and the cx were post-dilated with non-compliant (nc) balloons.Following post-dilatation and contrast injection, the patient's blood pressure was observed to be dropping.After further imaging, it was discovered that the left cx and the left main (lm) were perforated.Covered stents were immediately deployed to treatment the perforations.Angiography showed the bleeding had subsided however, due to the stability of the patient, and the echogram still showing bleeding, the patient was emergently transported to the operating room (or) for surgery to stop the bleeding.After the surgery, the patient was transferred back to the icu on impella support and was returned to surgery the following morning in an attempt to find and stop the bleeding, which was unsuccessful, and the patient coded and subsequently expired.

Brand Name
SHOCKWAVE C2 CORONARY INTRAVASCULAR LITHOTRIPSY (IV) CATHETER
Common Device Name
INTRAVASCULAR LITHOTRIPSY (IV) CATHETER
Manufacturer (Section D)
SHOCKWAVE MEDICAL, INC.
5403 betsy ross drive
santa clara CA 95054
Manufacturer Contact
alexis weil
5403 betsy ross drive
santa clara, CA 95054
MDR Report Key15632396
Report Number3015053858-2022-00062
Device Sequence Number17620138
Product Code QMG
UDI-Device Identifier00195451000096
UDI-Public(01)00195451000096(17)240331(10)A220324B
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P200039
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/29/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2024
Device Model NumberC2IVL3012
Device Catalogue NumberC2IVL3012
Device Lot NumberA220324B  
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/29/2022
Initial Report FDA Received Date10/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/24/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
IMPELLA VENTRICULAR SUPPORT SYSTEM - ABIOMED.; NON-COMPLIANT BALLOON CATHETERS - UNK MANUFACTURER.; PK PAPYRUS CONVERED STENTS - BIOTRONIK.; RESOLUTE ONYX DRUG-ELUTING STENT (DES) - MEDTRONIC.
Outcome Attributed to Adverse Event Death;
Patient Age86 YR
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceWhite